Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 25, 2014, 02:03:44 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 643503
  • Total Topics: 48963
  • Online Today: 174
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 126
Total: 131

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Help with medication direction  (Read 538 times)

0 Members and 1 Guest are viewing this topic.

Offline justherefortheview

  • member
  • Posts: 1
Help with medication direction
« on: July 08, 2014, 03:21:51 PM »
Hope this posted finds everyone doing well.

I was diagnosed August 2013 with a low CD4 and  an extremely high vload. My Dr ran a test that showed that I had no resistance to any therapy. So I quickly started therapy on Stribild. After 3 weeks of therapy I ended up in the hospital with PCP but continued to remain on the same regimen (no modifications, they allowed my to take my prescription provided by my Dr). For the next three months I had monthly checkups but there was little positive movement in both CD4 and vload. My Dr decided it was time to try another treatment and switched me to Atripla paired with Isentress. In a month I saw an undetectable vload and a jump in CD4. Even tho Atripla gave me a drunk feeling, vivid dreams and problems sleeping which has not gone away; I thought the results outweighed the side effects. In the middle of June I went for my 3 month blood work to find that my CD4 had gotten better but my vload is very high again. The frustrating part is I have been very compliant with my therapy and stick to all the guidelines of how/when to take them but the results are not matching. My DR asked that I try another 30 days on the same regimen to see if it was an anomaly and to see if my vload goes back down - which I agreed.

My two questions are:
1. Do I continue with a guessing game - I understand that some regimens work better for some people than others but damn. How do you determine which is the right approach next?
2. When should I seek out another medical provider if results continue?

Thanks
JB
Frustrated and confused

Offline mecch

  • Member
  • Posts: 11,930
  • red pill? or blue pill?
Re: Help with medication direction
« Reply #1 on: July 08, 2014, 04:27:06 PM »
I am sorry to hear all that.

I think it would help people to comment, if you would post actual numbers.  You don't mention a single specific number in your paragraph above.

For example,

In the middle of June I went for my 3 month blood work to find that my CD4 had gotten better but my vload is very high again. The frustrating part is I have been very compliant with my therapy and stick to all the guidelines of how/when to take them but the results are not matching. My DR asked that I try another 30 days on the same regimen to see if it was an anomaly and to see if my vload goes back down - which I agreed.

What do you mean by "very high"?  Is this a blip of a few hundred?  The only reason I could imagine your doc asking you to stay on the combo another month is if its only a "blip" and you have misunderstood what "very high" means.   If in fact it is "very high" as I would interpret that phrase, and you are experiencing treatment failure, it seems to me you should not be staying on your present combo. 

Numbers please - at diagnosis, and any tests since....


“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline mikeyb39

  • Member
  • Posts: 938
Re: Help with medication direction
« Reply #2 on: July 08, 2014, 05:45:29 PM »
I've never heard of taking Isentress with Atripla.  Atripla is a one pill combo.
11/02/2010  cd4-251, vl-591000
12/09/2010  started Atripla
02/18/2011  cd4-425, vl-800
06/10/2011  cd4-447, vl-70
10/10/2011  cd4-666, vl-80
01/05/2012  swiched med (prezista,norvir ,isentress, )
02/10/2012  cd4-733, vl-UD  Viread removed
06/10/2012  cd4-614, vl-UD
12/14/2012  cd4-764, vl-UD
09/01/2013  cd4-785, vl-UD
03/06/2014. cd4- 1078, VL-UD
09/05/2014  cd4-850 , VL-UD

Offline mecch

  • Member
  • Posts: 11,930
  • red pill? or blue pill?
Re: Help with medication direction
« Reply #3 on: July 08, 2014, 06:41:11 PM »
I've never heard of taking Isentress with Atripla.  Atripla is a one pill combo.
Some people need 4 drugs.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline Miss Philicia

  • Member
  • Posts: 24,225
  • celebrity poster, faker & poser
Re: Help with medication direction
« Reply #4 on: July 08, 2014, 09:49:28 PM »
One usually is put on four HIV meds if they have long-standing resistance issues to multiple classes of drugs. The OP stated that they didn't have resistance issues, so I find it strange that he/she would be put on four meds. Maybe the doctor is thinking it will raise the cd4 count quicker, but I think as the patient I would request an explanation.
"I’ve slept with enough men to know that I’m not gay"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.